MAUDE Adverse Event Report: ETHICON INC. SURGIFLO HEMO MATRIX KIT W/THROMBIN; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON INC. SURGIFLO HEMO MATRIX KIT W/THROMBIN; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2994
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a thyroidectomy procedure on an unknown date and absorbable hemostat was used.The surgeon has stopped using the device due to two patients needing to be brought back to the operating room to clean and washout the incision site.The patients are currently doing fine.Surgeon has seen no more issues since stopping the use of surgiflo on every patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).F10 component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Can specific patient demographics initials / id; age or date of birth; bmi; gender; patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates of study drugs be provided? 2.What was the date of the index surgical procedure? 3.What was the indication for the primary surgery? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Please provide the patient symptoms manifestations (location, severity, appearance, systemic or local reaction.6.What is the lot number? 7.How much surgiflo was used? 8.For which indication was surgiflo used? 9.Was surgiflo left or removed in the patients after use? 10.Was samples from the incision site tested for bacteria? if yes, which bacteria was identified? 11.What is the surgeon¿s opinion as to the relationship of the product to the symptoms? 12.What is the patient¿s current status? 13.What is the users experience with surgiflo? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h10 related report number.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGIFLO HEMO MATRIX KIT W/THROMBIN
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key21240158
Report Number2210968-2025-100002
Device Sequence Number8504932
Product Code LMF
UDI-Device Identifier15712123000288
UDI-Public15712123000288
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2994
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/09/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown